|how can I alleviate side effects
Jul 19, 2002
Dearest MD. I've started taking Combivir/Viread//Viracept 3 weeks ago. My side effects have diminished now but I still strugle for hours after I take my dosage every day. I get this weird stomach/head combination disconfort that is hard to explain with words. It is very disturbing specially when I am at work. In a few weeks, my doctor will be changing my regimen of pills to something milder, once my viral load goes down an Tcells up. In the meantime, can anyone think of anything I could take to alleviate these symptoms? Thank you.
Response from Dr. Henry
It is not uncommon for persons to have head and stomach complaints when starting a regimen such as yours. AZT often causes head/stomach complaints that slowly ebb over the first several months. Perhaps 10% of persons still are quite bothered by those AZT symptoms after a month. Viracept frequently causes bloating and loose stools initially. Often taking with food helps. Calcium supplements, fibercon tablets, oat bran--all help some patients particulary if there are loose stools. For the headache Motrin and Tylenol are usually safe to use in moderation. Other medical problems (such as liver disease, H pylori disease, etc.) are common and can contribute to a patient's symptoms so a review of your medical status by your doc is often in order. KH
Want to donate drugs
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.